Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Diabetes
Question: Depression and Diabetes
|bobusaf81 - Sun May 31, 2009 4:45 pm||
I am currently taking Avandament 2mg/500mg twice daily, I found out in Apr 09 I have an In-large prostate, and started taking Avodart .5 mg once daily and Xatral XL 10 mg once daily.. Also I take Simvaten 40 mg once daily..
My question is, I work in Saudi Arabia and it is very hard to find Dr. who will Prescribe antidepressants. What antidepressants are safe for me to take. I did take Lexipro from 2003 to 2005 and stoped.. But warning say do not take if u have diabets Started feeling bad again after taking Avodart and xatral. plus My blood sugar level has gone up due to Stress, feeling depressed.. What can I take??
What do you Recommend?? Also can I take Selenium 200mg and Chromium picolinate 200 mg for my blood sugar as supplament??
|John Kenyon, CNA - Thu Jun 04, 2009 8:28 pm||
According to the most recent information I can find, there have been some suspicions raised about use of SSRIs in certain cases but, in general, they are believed to actually improve insulin sensitivity. Further, I can find nothing in the literature suggesting Lexapro has any effect at all on diabetics, so I see no reason why, if it worked for you previously, that you shouldn't be able to take it now. It will possibly improve not only your mood but your blood sugar, and should not, based on all the research I've done, have any effect on BS levels.
Hope this is helpful. Good luck to you. Please follow up with us if feel the need.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.